Immune checkpoint inhibitor-induced myocarditis with atrioventricular conduction abnormalities: a case report

Read full text
Authors: Anniek Strijdhorst, T.S.J. Opstal, Lourens F. H. J. Robbers, M. Labots, HWM van Laarhoven
Cited by: 1
References: 15

Abstract

Immune checkpoint inhibitors (ICIs) are increasingly used in the treatment of several cancer types, but can cause immune-related adverse events (irAEs) such as myocarditis. ICI-induced myocarditis is rare but potentially life threatening and may present with subtle or atypical symptoms, including conduction abnormalities. We describe a case of nivolumab-induced myocarditis in a patient receiving adjuvant therapy for esophageal cancer, presenting with high-grade atrioventricular block and neuromuscular symptoms, highlighting the diagnostic and therapeutic challenges of ICI-induced myocarditis. The case underscores the importance of early recognition, comprehensive diagnostic evaluation, prompt initiation of immunosuppressive therapy, and individualized management of conduction disturbances. Early detection and intervention are key to mitigating risks and improving outcomes in this rare but serious irAE.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Pericarditis and Cardiac Tamponade Takotsubo Cardiomyopathy and Associated Phenomena

Publication details

Journal / source
ESMO Gastrointestinal Oncology
Publisher
Elsevier BV
Volume
12
Pages
100320–100320
Publication date
14 April 2026
Language
EN